MAUDE Adverse Event Report: MICROVENTION, INC. VIA-21 MICROCATHETER; PERCUTANEOUS CATHETER

MICROVENTION, INC. VIA-21 MICROCATHETER; PERCUTANEOUS CATHETER
Model Number FGA21154-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 09/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was discarded and not returned to the manufacturer for evaluation.Intraprocedural or post-procedural images were not provided for review; therefore, the reported event could not be confirmed.The instructions for use (ifu) identifies aneurysm rupture, vessel perforation, and hemorrhage as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that treatment with a web device was attempted for an unruptured acom aneurysm.During the advancement of the implant through a via microcatheter, the aneurysm was perforated by the microcatheter before deployment of the implant.The system was removed, the procedure was successfully completed with balloon assisted coiling and evd.The patient had no neurological deficits and was reported to be stable, post-procedure.There was no reported malfunction of the via.

Brand Name
VIA-21 MICROCATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key10765376
Report Number2032493-2020-00317
Device Sequence Number3334247
Product Code DQY
UDI-Device Identifier00851566003918
UDI-Public(01)00851566003918(11)190923(17)221031(10)19092326
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K150894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date10/31/2022
Device Model NumberFGA21154-01
Device Catalogue NumberFGA21154-01
Device Lot Number19092326
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;